MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX35008UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use a resolute onyx coronary drug eluting stent to treat mildly tortuous, moderately calcified lesion with 80% stenosis in the ostium of the circumflex (cx) artery.It was stated that the patient was brought to the cath lab for intervention as they had declined undergoing cardiac surgery.The device was inspected with no issues noted.Negative prep was performed with issues noted.The device did not pass through a previously deployed stent.Resistance was not encountered.Excessive force was not used.It was stated that a lesion in the distal left anterior descending (lad) artery was stented earlier in the case.It was reported that the resolute onyx stent moved backwards during deployment in the ostial cx, which led to the proximal portion of the stent being deployed in the distal left main (lm).A technique involving a balloon was used crush down the proximal portion of the stent that was located in the lm.A small 1.5 mm balloon was used to open a strut of the resolute onyx in the cx, in order to treat a lesion in the lad.The lad was later stented during case.Another stent was then deployed in the lm artery and a kissing balloon technique was used to post-dilate the stents in both the lm and ostial cx.The physician stated the patient remained stable during the case.The patient was transferred out of the cath lab post-procedure.No further injury was reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13755637
Report Number9612164-2022-00988
Device Sequence Number4466160
Product Code NIQ
UDI-Device Identifier00643169557055
UDI-Public00643169557055
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2022
Device Model NumberRONYX35008UX
Device Catalogue NumberRONYX35008UX
Device Lot Number0010472248
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date04/21/2022
Date Device Manufactured11/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale